| Model Number |
NV-5-20-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a concerto coil which failed to detach.The patient was undergoing a procedure for coil embolization of a carotid-cavernous fistula (ccf).Blood flow and vessel tortuosity were normal.It was reported that all devices were prepared according to the instructions for use (ifu).The coil was in place and the surgeon at tempted to detach the coil manually but detachment failed.Two attempts were made to detach the coil manually without success.There was no attempt made to detach the concerto coil with an instant detacher.The coil was removed and replaced to complete the procedure.There was no harm or injury to the patient.
Event or Problem Description
Additional information received indicated there were no issues encountered prior to the coil non-detachment, a continuous flush had been used during the procedure, and it was unsure if there was any pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.
Additional Manufacturer Narrative
H3: analysis of the concerto coil (model: nv-5-20-helix lot: a904099) found that the introducer sheath was correctly assembled on the pusher with the wavelock found on the proximal end.No damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found intact.There was no evidence of detachment attempts at these locations.No damages or irregularities where found with the entire device.A manual detachment was then attempted by breaking the break indicator and retracting the release wire.The concerto implant coil detached with no issues.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was not confirmed.No damages or defects were found with the device.Furthermore, detachment attempts during analysis successfully detached the implant coil.The failure could not be recreated.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.H6: method code updated to b01.Result code updated to c19.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.